Alert archive / Alabama / Dense Fog Advisories in 2011

Dense Fog Advisory 21, NWS Mobile, AL

April 19, 20115 counties in Alabama

NWS Mobile, AL issued this dense fog advisory at Apr 19, 2011, 4:59 AM CDT for 5 counties in Alabama. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2011, 4:59 AM CDT (09:59 UTC)
Expired
Apr 19, 2011, 9:00 AM CDT
In force
4 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WWUS74 KMOB 190959
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
459 AM CDT TUE APR 19 2011

...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM FOR PARTS OF
SOUTHWEST AND SOUTH CENTRAL ALABAMA AS WELL AS FOR PARTS OF THE
WESTERN FLORIDA PANHANDLE...

.A LIGHT SOUTHERLY FLOW IS BRINGING A WARM AND MOIST AIRMASS INTO THE 
REGION. WITH THE LIGHT WINDS AND GENERALLY CLEAR SKIES EARLIER
TONIGHT...DENSE FOG HAS DEVELOPED IN SOME LOCATIONS. SURFACE
OBSERVATIONS INDICATE THAT AREAS OF DENSE FOG WITH VISIBILITIES LESS
THAN ONE QUARTER OF A MILE CAN BE EXPECTED AT MANY LOCATIONS THIS
MORNING. MOTORISTS SHOULD USE CAUTION WHEN DRIVING THIS MORNING.

ALZ056>060-FLZ001>006-191400-
/O.NEW.KMOB.FG.Y.0021.110419T0959Z-110419T1400Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
CENTURY...FLOMATON...MOLINO...PENSACOLA...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO
459 AM CDT TUE APR 19 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

SURFACE OBSERVATIONS INDICATED THAT AREAS OF DENSE FOG HAVE DEVELOPED
OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...AS WELL AS OVER
INLAND PORTIONS OF THE WESTERN FLORIDA PANHANDLE. VISIBILITIES ARE
LESS THAN ONE QUARTER OF A MILE IN SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Apr 18, 6:50 PM CDT, 10 hours 9 minutes earlier.

Area forecast discussion, Apr 18, 6:50 PM CDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
650 PM CDT MON APR 18 2011

.AVIATION (00Z ISSUANCE)...VFR CONDITIONS THROUGH 05Z TONIGHT
FOLLOWED BY LIFR CONDITIONS FROM 06Z THROUGH 12Z TUES...FOLLOWED BY
MVFR CONDITIONS THROUGH 15Z...THAN VFR CONDITIONS THROUGH 00Z WED.
SCT TO BKN CEILINGS FROM 2K TO 3.5K FT THROUGH 05Z...FOLLOWED BY BKN
TO OVC CEILINGS AT 400 FEET THROUGH 12Z...THEN BKN TO OVC CEILINGS
AT 1.5K FT THROUGH 15Z...FOLLOWED BY SCT TO BKN CEILINGS AT 3K FT
THROUGH 00Z WED. WINDS WILL BE MOSTLY SOUTH AT 7 TO 12 KNOTS THROUGH
06Z...DECREASING TO 3 TO 5 KTS THROUGH 15Z TUE...THEN INCREASING TO
14 TO 18 KTS THROUGH 00Z WED. 32/EE

*******************PREVIOUS DISCUSSION**************************

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...A VIGOROUS SHORTWAVE
SYSTEM SWEEPS ACROSS THE NORTHERN STATES TONIGHT THROUGH WEDNESDAY
WITH MODEST DEEP LAYER RIDGING OVER THE SOUTHEASTERN STATES SHIFTING
INTO THE ATLANTIC.  A SURFACE LOW CURRENTLY EVOLVING TO THE LEE OF
THE ROCKIES MOVES ACROSS THE CENTRAL PLAINS TUESDAY AND ACROSS THE
EASTERN GREAT LAKES ON WEDNESDAY MORNING...BRINGING A TRAILING COLD
FRONT INTO THE SOUTHEAST STATES ON WEDNESDAY.  THE FRONT STALLS
NORTH OF THE FORECAST AREA OVER NORTHERN MISSISSIPPI/ALABAMA ON
WEDNESDAY AFTERNOON.  A SURFACE-700 MB RIDGE ORIENTED OVER THE
NORTHERN GULF SHIFTS GRADUALLY NORTHWARD MEANWHILE AND MAINTAINS A
MODEST SOUTHERLY FLOW OVER THE AREA.  PRECIPITABLE WATER VALUES
CURRENTLY NEAR 1.3 INCHES OVER THE WESTERN PORTION OF THE
AREA...WHERE SUBSIDENCE IS WEAKER...WORK EASTWARD THROUGH WEDNESDAY
AS THE RIDGING RELAXES AND THE FRONT APPROACHES.  WILL STAY WITH A
DRY FORECAST THROUGH TUESDAY NIGHT THEN WILL HAVE POPS INCREASING TO
LOW END CHANCE POPS OVER THE NORTHERN PORTION OF THE AREA AND SLIGHT
CHANCE MOST OF THE REMAINING AREA FOR WEDNESDAY INTO WEDNESDAY NIGHT
DUE TO WEAK ISENTROPIC LIFT IN 300-305K LAYER AND PERIPHERAL
CONVECTION ASSOCIATED WITH THE FRONT AS IT MOVES INTO AND THEN
STALLS OVER THE NORTHERN PORTION OF MISSISSIPPI/ALABAMA.  SLIGHT
CHANCE POPS FOLLOW FOR THURSDAY AS THE STALLED BOUNDARY RETURNS
NORTHWARD IN RESPONSE TO ANOTHER SYSTEM DEVELOPING OVER THE PLAINS.
WILL HAVE MENTION OF PATCHY FOG OVER THE WESTERN PORTION OF THE AREA
LATE TONIGHT WHERE BETTER SURFACE DEWPOINTS ARE PRESENT...THEN WILL
HAVE PATCHY FOG ACROSS THE FORECAST AREA TUESDAY NIGHT AS THE
SOUTHERLY FLOW BRINGS GULF MOISTURE INTO THE EASTERN PORTION OF THE
AREA.  SOUTHERLY WINDS WILL BECOME BREEZY TUESDAY AFTERNOON BUT
SHOULD REMAIN GENERALLY BELOW WIND ADVISORY GUIDELINES.  DAYTIME
TEMPERATURES WILL BE A FEW DEGREES ABOVE SEASONABLE LEVELS WITH MILD
NIGHTTIME TEMPERATURES. /29

.LONG TERM (FRIDAY THROUGH MONDAY)...THE SECOND SYSTEM TO FORM OVER
THE CENTRAL PLAINS FOLLOWS A VERY SIMILAR PATH TO THE FIRST AND
MOVES ACROSS THE EASTERN GREAT LAKES FRIDAY NIGHT INTO SATURDAY
MORNING.  A TRAILING FRONT ASSOCIATED WITH THIS SYSTEM STALLS
FURTHER TO THE NORTH THOUGH WHICH RESULTS IN THE FORECAST AREA
REMAINING MOSTLY DRY THROUGH THE PERIOD.  HAVE KEPT SMALL POPS IN
THE FORECAST FOR SUNDAY AFTERNOON AND MONDAY AFTERNOON FOR ISOLATED
CONVECTION DEVELOPING DUE TO WEAK DEEP LAYER LIFT FROM A PASSING
SERIES OF SHORTWAVES AND POTENTIAL SEA BREEZE DEVELOPMENT AS DAYTIME
TEMPERATURES CONTINUE 3-6 DEGREES ABOVE SEASONABLE LEVELS. /29

&&

.AVIATION (18Z ISSUANCE)...GENERALLY VFR CONDITIONS THROUGH THE
REMAINDER OF THE DAY WITH MVFR CIGS POSSIBLE ESPECIALLY AT MOB AND
BFM. CIGS WILL DROP TONIGHT AS LOW STRATUS DEVELOPS WITH IFR/MVFR
CIGS EXPECTED OVERNIGHT THROUGH EARLY TUESDAY MORNING. ENOUGH MIXING
IS EXPECTED TO KEEP WIDESPREAD DENSE FOG FROM DEVELOPING. /13

&&

.MARINE...A RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE MARINE
THROUGH THE FORECAST PERIOD. SOUTHERLY FLOW WILL INCREASE BRIEFLY
TUESDAY AS AN AREA OF LOW PRESSURE MOVES ACROSS THE OHIO VALLEY. THE
ONSHORE FLOW WILL DECREASE LATER TUESDAY NIGHT INTO WEDNESDAY WITH A
GENERALLY LIGHT ONSHORE FLOW THROUGH THE REMAINDER OF THE WEEK. /13

&&

.FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE NORTHERN GULF WILL
MAINTAIN A SOUTHERLY WIND FLOW OVER THE AREA THROUGH MID WEEK WHILE
A COLD FRONT APPROACHES FROM THE NORTH.  MOISTURE LEVELS WILL
GRADUALLY INCREASE AND KEEP AFTERNOON RELATIVE HUMIDITIES ABOVE
CRITICAL LEVELS.  PATCHY FOG WILL DEVELOP LATE TONIGHT OVER
SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA...THEN PATCHY
FOG DEVELOPMENT IS ANTICIPATED ACROSS THE AREA TUESDAY NIGHT. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  82  69  83 /  05  05  10  20
PENSACOLA   66  81  70  83 /  05  05  10  10
DESTIN      64  78  70  78 /  05  05  10  10
EVERGREEN   58  87  66  86 /  05  05  10  20
WAYNESBORO  64  86  69  85 /  05  10  10  30
CAMDEN      60  87  67  85 /  05  10  10  30
CRESTVIEW   55  87  64  88 /  05  05  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 18, 8:00 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
800 PM CDT MON APR 18 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-191200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
740 PM CDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT

MINOR RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE TOMBIGBEE
RIVER. SEE THE LATEST RIVER PRODUCTS FOR ADDITIONAL UPDATES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL GIVE WAY TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT TUESDAY THROUGH EARLY WEDNESDAY MORNING.

THE INCREASED SOUTHERLY WIND FLOW WILL LEAD TO BETTER MOISTURE
ADVECTION ACROSS THE FORECAST AREA THROUGH THE REMAINDER OF THE
WEEK. AS A RESULT AREAS OF FOG WILL BE LIKELY EACH NIGHT...POSSIBLY
BECOMING DENSE AT TIMES ESPECIALLY SOUTHWARD TOWARDS THE COAST.

BY WEDNESDAY AFTERNOON A FEW THUNDERSTORMS WILL BE POSSIBLE OVER
EXTREME INLAND SECTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST
MISSISSIPPI IN RESPONSE TO AN UPPER LEVEL DISTURBANCE TRACKING
EASTWARD OVER THE MID SECTION OF THE COUNTRY. DUE TO LIMITED
INSTABILITY AND VERTICAL SHEAR FURTHER SOUTH WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME. STAY TUNED FOR FURTHER
UPDATES THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTER INFORMATION IS NOT
ANTICIPATED AT THIS TIME.

Nearby

Dense Fog Advisories in Alabama, 2011Dense Fog Advisories in Florida, 2011Every dense fog advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.